Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Grand Rapids, MI

August 22, 2007Clinton County, Gratiot County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 22, 2007, 9:48 PM EDT for Clinton County, Gratiot County, Michigan. It was in force for 72 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 9:48 PM EDT (01:48 UTC)
Expired
Aug 22, 2007, 11:00 PM EDT
In force
72 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

Counties Clinton County, MI, Gratiot County, MI

The radar

The Grand Rapids radar (KGRR), 80 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 9:58 PM EDTTSTM WND DMG2 E Maple Rapids, MITWO 12 INCH DIAMETER TREES DOWN EAST OF MAPLE RAPIDS AND SOUTH OF ELSIE.
Aug 22, 10:00 PM EDTTSTM WND DMGPerrinton, MIA FEW TREES DOWN
Aug 22, 10:10 PM EDTTSTM WND DMGIthaca, MIA FEW TREES DOWN. ALSO TREES DOWN NEAR ALMA AND ASHLEY AROUND THE SAME TIME.
Aug 22, 10:26 PM EDTHAIL 0.253 E Alma, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 8:19 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 230148
SVRGRR
MIC037-057-230300-
/O.NEW.KGRR.SV.W.0071.070823T0148Z-070823T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 PM EDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRATIOT COUNTY IN CENTRAL MICHIGAN
  CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN

* UNTIL 1100 PM EDT

* AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 20 MILES WEST OF ALMA TO 12 MILES SOUTHWEST OF ITHACA TO 24
  MILES WEST OF DEWITT...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDDLETON AND SUMNER BY 955 PM EDT
  EUGENE AND PERRINTON BY 1000 PM EDT
  POMPEII...WESTPHALIA AND MAPLE RAPIDS BY 1005 PM EDT
  OLA...ELWELL AND BRIDGEVILLE BY 1010 PM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 4344 8484 4319 8484 4281 8480 4280 8440
      4315 8440 4344 8441

$$

93
2 follow-up statements
000 
WWUS53 KGRR 230212
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 PM EDT WED AUG 22 2007

MIC037-057-230300-
/O.CON.KGRR.SV.W.0071.000000T0000Z-070823T0300Z/
GRATIOT MI-CLINTON MI-
1010 PM EDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CLINTON AND GRATIOT COUNTIES...

AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. JOHNS TO BEEBE...AND MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ASHLEY...RATHBONE...EDGEWOOD...WHEELER AND BANNISTER BY 1015 PM EDT

DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS 
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4344 8484 4319 8484 4281 8480 4280 8440
      4344 8441

$$

MEADE
000 
WWUS53 KGRR 230258
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 PM EDT WED AUG 22 2007

MIC037-057-230308-
/O.EXP.KGRR.SV.W.0071.000000T0000Z-070823T0300Z/
GRATIOT MI-CLINTON MI-
1058 PM EDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND GRATIOT COUNTIES
WILL BE ALLOWED TO EXPIRE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4344 8484 4319 8484 4281 8480 4280 8440
      4344 8441

$$
MEADE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 6:40 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 22, 6:40 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
640 PM EDT WED AUG 22 2007

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(403 PM EDT WED AUG 22 2007)
A FRONTAL BOUNDARY IS EXPECTED TO OSCILLATE NORTH AND SOUTH THROUGH
THE REGION THE NEXT SEVERAL DAYS. ADDITIONAL SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT TIMES THROUGH SATURDAY...AT WHICH
TIME A COLD FRONT WILL SWEEP THROUGH BRINGING DRY HIGH PRESSURE INTO
THE AREA. SEVERE WEATHER IS ALSO POSSIBLE THE NEXT FEW DAYS...WHERE
STORMS MAY CONTAIN HEAVY RAIN...DAMAGING WINDS AND HAIL.

&&

.SHORT TERM... (640 PM EDT WED AUG 22 2007)
A LINE OF STRONG TO SEVERE STORMS STRETCHING FROM IOWA THROUGH
EASTERN WISCONSIN CONTINUES TO MOVE NORTHEAST AND IS CROSSING THE
LAKE ATTM. THESE STORMS ARE DEVELOPING ALONG A FRONTAL BOUNDARY AND
IN ADVANCE OF SEVERAL SHORT WAVES MOVING THROUGH THE UPPER MIDWEST.
THE STORMS ARE MOVING INTO AN ENVIRONMENT THAT HAS SOME CINH AND
AWAY FROM A MORE FAVORABLE ENVIRONMENT. THUS THEY SHOULD WEAKEN A
BIT...BUT WON/T DISSIPATE. WE INCREASED POPS TO REFLECT HIGHER POPS
OVER THE NW CWA. MORE STORMS WILL ARRIVE OVERNIGHT AS CONVECTION
NEAR THE MISSISSIPPI MOVES EASTWARD.

THURSDAY AND THURSDAY NIGHT A HEALTHY LOW LEVEL JET IS PROGD TO
REMAIN IN THE AREA. NAM HAS A 55 KNOT LLJ MOVING INTO WEST CENTRAL
LOWER MICHIGAN AT 00Z IN THE EVENING. THIS MAY BE A BIT
OVERDONE...BUT THE GFS HAS A 50 KNOT LLJ OVER THE LAKE AT THE SAME
TIME WHICH LENDS CREDENCE TO IT. IF THIS MATERIALIZES AND WE CAN
DEVELOP INSTABILITY IN THE WAKE OF AN OVERNIGHT/THURSDAY MORNING MCS
THINGS COULD GET INTERESTING. A SIGNIFICANT WIND THREAT WOULD BE IN
THE OFFING. WITH SOME UNCERTAINTY IN THE STRENGTH OF THE LLJ AND THE
EVOLUTION OF CONVECTION/DEVELOPING INSTABILITY NOT READY TO GET TOO
EXCITED JUST YET. WILL BE INTERESTED TO SEE HOW THE LLJ IS HANDLED
IN UPCOMING MODEL RUNS.

FRIDAY AND FRIDAY NIGHT MUCH THE SAME SCENARIO IS IN PLACE WITH A
WAVE RIDING THROUGH THE FORECAST AREA ALONG THE BOUNDARY.

&&

.LONG TERM... (327 PM EDT WED AUG 22 2007)
THE EXTENDED PERIOD LOOKS DRY FOR THE MOST PART. A SFC LOW AND COLD
FRONT WILL BE MOVING THROUGH LOWER MICHIGAN EARLY SATURDAY. MODEL
TIMING DIFFERENCES...THE GFS BEING QUICKER...PRECLUDE REMOVING POPS
TOTALLY FROM THE GRIDS DURING THE AFTERNOON. ALTHOUGH SREF POPS
DECREASE SIGNIFICANTLY DURING THE AFTERNOON HOURS. THE FRONT SHOULD
CLEAR THE CWA BY SATURDAY EVENING AFTER WHICH HIGH PRESSURE WILL
BUILD SOUTH INTO THE REGION AND PROVIDE DRY WX UNTIL TUESDAY NIGHT
AND WEDNESDAY WHEN THE NEXT FRONT APPROACHES.

&&

.AVIATION...(240 PM EDT WED AUG 22 2007 )
WARM FRONT IS BASICALLY NORTH OF THE CWA ATTM. SCT CU WILL BE
VISIBLE THROUGH SUNSET. AS INSTABILITY RISES THIS AFTERNOON...WE
CAN/T RULE OUT A SHOWER/THUNDERSTORM. HOWEVER...WITH THE LACK OF A
FOCUS CHANCE/S AREN/T HIGH. THE BETTER CHANCE OF PCPN WILL COME
OVERNIGHT WHEN THE MCS OVER IOWA MOVES EAST. BASICALLY VFR
CONDITIONS THIS AFTERNOON. EXPECT SOME 3-5SM BR TONIGHT DUE TO
ABUNDANT LOW LEVEL MOISTURE. ALSO TSRA VCNTY IS IN THE TAFS.

&&

.MARINE... (403 PM EDT WED AUG 22 2007)
WAVES TONIGHT WILL REMAIN MANAGEABLE IN THE 1 TO 2 FOOT RANGE WITH
AN INCREASING SOUTH WIND. ON THURSDAY THOUGH...SMALL CRAFT
ADVISORIES MAY BE NEEDED AS WAVES PUSH INTO THE 3 TO 5 FOOT RANGE.

&&

.HYDROLOGY... (403 PM EDT WED AUG 22 2007)
A REAL CONCERN BY EARLY IN THE WEEKEND COULD BE ELEVATED RIVER
LEVELS IF WE CONTINUE TO GET MCS/S ROLLING THROUGH THE CWA. RIGHT
NOW...RIVERS ARE HIGHER THAN NORMAL FOR AUGUST...BUT THERE IS STILL
A WAYS TO GO TO GET TO BANKFULL AT MOST SITES. WE WILL CONTINUE TO
MONITOR RIVER LEVELS. A WARM...MOIST AIR MASS IN PLACE SHOULD
CONTINUE TO FUEL BOUTS OF HEAVY RAIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:   DUKE
SHORT TERM: DUKE/93
LONG TERM:  93
AVIATION:   93
MARINE:     DUKE
HYDROLOGY:  DUKE
Hazardous weather outlook, Aug 22, 10:21 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 AM EDT WED AUG 22 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1021 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO IS ALSO
POSSIBLE. LOCALLY HEAVY RAINFALL COULD RESULT IN SOME URBAN AND
SMALL STREAM FLOODING. THUNDERSTORM MOVEMENT TODAY AND TONIGHT WILL
BE EAST SOUTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE
WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE
FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT... WITH
QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY.

LMZ844>849-230900-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
1021 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG AND HAZE WILL BE POSSIBLE TODAY AND TONIGHT ON LAKE
MICHIGAN AS WARM...MOIST AIR MOVES OVER THE SOUTHERN AND CENTRAL
PORTIONS OF THE LAKE FROM THE SOUTHWEST.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THUNDERSTORM MOVEMENT TODAY AND
TONIGHT WILL BE EAST SOUTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE
WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE
FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT...WITH
QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY.

MEADE/DUKE

In the hours before

Special weather statement, Aug 22, 7:45 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 PM EDT WED AUG 22 2007

MIZ037>040-043>046-050>052-056>059-230045-
CLARE-CLINTON-GRATIOT-IONIA-ISABELLA-KENT-LAKE-MASON-MECOSTA-
MONTCALM-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-OTTAWA-
745 PM EDT WED AUG 22 2007

...THUNDERSTORMS DEVELOPING OVER WEST CENTRAL LOWER MICHIGAN...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS WEST MICHIGAN NORTH OF
A HOLLAND TO LOWELL LINE. THESE STORMS WERE MOVING NORTHEAST AT 35
MPH.

THUNDERSTORMS WILL CONTINUE DEVELOPING THIS EVENING AND MANY OF THE
STORMS WILL CONTAIN WIND GUSTS TO 40 MPH AND SMALL HAIL. A COUPLE OF
THE STORMS WILL BE CAPABLE OF BECOMING SEVERE WITH WIND GUSTS TO 60
MPH.

KEEP AN EYE TO THE SKY TONIGHT AND SEEK SHELTER IF THREATENING
WEATHER APPROACHES.

LAT...LON 4413 8639 4355 8648 4278 8616 4279 8447
      4348 8465 4413 8466

93
Local storm report, Aug 22, 8:47 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
847 PM EDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     NORTON SHORES           43.16N 86.25W
08/22/2007  M63 MPH          MUSKEGON           MI   BROADCAST MEDIA

            HENRY STREET.

&&

MKALEMBK
Local storm report, Aug 22, 9:16 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
916 PM EDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     GRANDVILLE              42.90N 85.76W
08/22/2007  M58 MPH          KENT               MI   BROADCAST MEDIA

            LARGE BRANCH IN YARD.

0910 PM     TSTM WND DMG     EAST GRAND RAPIDS       42.95N 85.61W
08/22/2007                   KENT               MI   LAW ENFORCEMENT

            LARGE DIAMETER TREE DOWN HALL AND LENOX.

&&

MKALEMBK
Local storm report, Aug 22, 9:20 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
920 PM EDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     MUSKEGON                43.23N 86.26W
08/22/2007  M62 MPH          MUSKEGON           MI   MESONET

&&

MKALEMBK
Special weather statement, Aug 22, 9:33 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 PM EDT WED AUG 22 2007

MIZ059-230200-
CLINTON-
933 PM EDT WED AUG 22 2007

...SPECIAL WEATHER STATEMENT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ST. JOHNS...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...ELSIE.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
THIS STORM WILL BE CAPABLE OF PRODUCING LOCALLY A HALF INCH OF RAIN
IN LESS THAN AN HOUR.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4290 8439 4283 8454 4299 8463 4307 8449
      4308 8445 4310 8442 4312 8437 4291 8438
Local storm report, Aug 22, 9:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 PM EDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             1 N GREENVILLE          43.19N 85.25W
08/22/2007  E0.75 INCH       MONTCALM           MI   BROADCAST MEDIA

&&

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:07 PM EDTSevere Thunderstorm WarningGRRMuskegon38 min
Aug 22, 8:31 PM EDTSevere Thunderstorm WarningGRROttawa44 min
Aug 22, 8:41 PM EDTSevere Thunderstorm WarningGRRNewaygo49 min
Aug 22, 8:50 PM EDTSevere Thunderstorm WarningGRRKent40 min
Aug 22, 9:26 PM EDTSevere Thunderstorm WarningGRRIonia, Montcalm64 min
Aug 22, 9:33 PM EDTSpecial Weather StatementGRRClinton27 min
Aug 23, 1:28 AM EDTSpecial Weather StatementGRRVan Buren62 min
Aug 23, 2:19 AM EDTSpecial Weather StatementGRRKalamazoo56 min
Aug 23, 2:56 AM EDTSpecial Weather StatementGRRCalhoun, Jackson64 min
Aug 23, 3:55 AM EDTSevere Thunderstorm WarningGRRJackson35 min
Aug 23, 4:04 AM EDTSevere Thunderstorm WarningGRRIngham41 min
Aug 23, 3:32 PM EDTTornado WarningGRRIsabella, Mecosta, Montcalm58 min
Aug 23, 4:15 PM EDTSpecial Weather StatementGRRGratiot30 min
Aug 23, 4:24 PM EDTSevere Thunderstorm WarningGRRGratiot28 min
Aug 23, 4:30 PM EDTTornado WarningGRRIsabella30 min
Aug 23, 4:50 PM EDTSpecial Marine WarningGRR85 min
Aug 23, 5:17 PM EDTSevere Thunderstorm WarningGRRAllegan, Kalamazoo, Van Buren88 min
Aug 23, 5:57 PM EDTSevere Thunderstorm WarningGRROttawa69 min
Aug 23, 6:15 PM EDTSevere Thunderstorm WarningGRRBarry, Kent60 min
Aug 23, 6:27 PM EDTSevere Thunderstorm WarningGRRCalhoun, Eaton, Ionia67 min
Aug 23, 6:53 PM EDTSevere Thunderstorm WarningGRRClinton, Ingham, Jackson65 min
Aug 23, 7:11 PM EDTSpecial Weather StatementGRRGratiot, Montcalm64 min
Aug 23, 7:31 PM EDTSpecial Marine WarningGRR89 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.